Alert archive / Illinois / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 161, NWS Lincoln, IL

August 17, 20097 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 17, 2009, 3:23 PM CDT for 7 counties in Illinois. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2009, 3:23 PM CDT (20:23 UTC)
Expired
Aug 17, 2009, 4:15 PM CDT
In force
52 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Cass County, IL, Logan County, IL, Mason County, IL, Menard County, IL, Morgan County, IL, Sangamon County, IL, Tazewell County, IL

The radar

The Lincoln radar (KILX), 26 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 3:56 PM CDTTSTM WND DMGNew Holland, ILPOWER LINE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 172023
SVRILX
ILC017-107-125-129-137-167-179-172115-
/O.NEW.KILX.SV.W.0161.090817T2023Z-090817T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
323 PM CDT MON AUG 17 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LOGAN COUNTY IN CENTRAL ILLINOIS...
  EASTERN MASON COUNTY IN CENTRAL ILLINOIS...
  MENARD COUNTY IN CENTRAL ILLINOIS...
  NORTHWESTERN SANGAMON COUNTY IN CENTRAL ILLINOIS...
  SOUTHERN TAZEWELL COUNTY IN CENTRAL ILLINOIS...
  SOUTHEASTERN CASS COUNTY IN WEST CENTRAL ILLINOIS...
  EXTREME NORTHEASTERN MORGAN COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 415 PM CDT.

* AT 322 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES WEST OF EASTON TO 4 MILES WEST OF TALLULA...OR ALONG A
  LINE EXTENDING FROM 8 MILES SOUTHEAST OF HAVANA TO 11 MILES EAST OF
  VIRGINIA...AND WAS MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TALLULA...
  EASTON...
  PETERSBURG...
  ATHENS...
  MASON CITY...
  GREENVIEW...
  SAN JOSE...
  GREEN VALLEY...

OTHER LOCATIONS IN THIS WARNING INCLUDE...ASHLAND...DELAVAN...
EMDEN...HARTSBURG...HOPEDALE AND MIDDLETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4052 8931 4005 8940 3987 9004 4032 8996
TIME...MOT...LOC 2022Z 248DEG 23KT 4022 8995 3994 9001

$$
GOETSCH
3 follow-up statements
000 
WWUS53 KILX 172039
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
339 PM CDT MON AUG 17 2009

ILC017-137-172049-
/O.CAN.KILX.SV.W.0161.000000T0000Z-090817T2115Z/
MORGAN IL-CASS IL-
339 PM CDT MON AUG 17 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS AND EXTREME
NORTHEASTERN MORGAN COUNTIES IS CANCELLED...

LAT...LON 4005 8940 3993 8985 4014 8980 4036 8982
      4045 8954 4052 8931
TIME...MOT...LOC 2039Z 248DEG 25KT 4033 8976 4010 8974
          3995 8979

$$

ILC107-125-129-167-179-172115-
/O.CON.KILX.SV.W.0161.000000T0000Z-090817T2115Z/
SANGAMON IL-MENARD IL-LOGAN IL-MASON IL-TAZEWELL IL-
339 PM CDT MON AUG 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN TAZEWELL...EASTERN MASON...NORTHWESTERN LOGAN...EASTERN
MENARD AND EXTREME NORTHERN SANGAMON COUNTIES...

AT 337 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF GREEN VALLEY TO GREENVIEW TO
ATHENS...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...SWEETWATER...MASON CITY...ATHENS...SAN
JOSE...GREEN VALLEY...NEW HOLLAND...MIDDLETOWN...DELAVAN...EMDEN AND
HARTSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4005 8940 3993 8985 4014 8980 4036 8982
      4045 8954 4052 8931
TIME...MOT...LOC 2039Z 248DEG 25KT 4033 8976 4010 8974
          3995 8979

$$

GOETSCH
000 
WWUS53 KILX 172057
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
357 PM CDT MON AUG 17 2009

ILC107-125-129-167-179-172115-
/O.CON.KILX.SV.W.0161.000000T0000Z-090817T2115Z/
SANGAMON IL-MENARD IL-LOGAN IL-MASON IL-TAZEWELL IL-
357 PM CDT MON AUG 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN TAZEWELL...EASTERN MASON...NORTHWESTERN LOGAN...
NORTHEASTERN MENARD AND EXTREME NORTHERN SANGAMON COUNTIES...

AT 356 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SAN JOSE TO NEW HOLLAND TO 8 MILES SOUTH OF
MIDDLETOWN...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...DELAVAN...EMDEN...HARTSBURG...BROADWELL
AND HOPEDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4005 8940 3998 8968 4015 8962 4040 8968
      4045 8954 4052 8931
TIME...MOT...LOC 2057Z 248DEG 25KT 4034 8963 4015 8959
          4000 8964

$$

GOETSCH
000 
WWUS53 KILX 172116
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
416 PM CDT MON AUG 17 2009

ILC107-125-129-167-179-172126-
/O.EXP.KILX.SV.W.0161.000000T0000Z-090817T2115Z/
SANGAMON IL-MENARD IL-LOGAN IL-MASON IL-TAZEWELL IL-
416 PM CDT MON AUG 17 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TAZEWELL...EASTERN
MASON...NORTHWESTERN LOGAN...NORTHEASTERN MENARD AND EXTREME NORTHERN
SANGAMON COUNTIES EXPIRES AT 415 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 4005 8940 3998 8968 4015 8962 4040 8968
      4045 8954 4052 8931
TIME...MOT...LOC 2057Z 248DEG 25KT 4034 8963 4015 8959
          4000 8964

$$

GOETSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:55 PM CDT, 28 minutes earlier.

Area forecast discussion, Aug 17, 2:55 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
255 PM CDT MON AUG 17 2009

.DISCUSSION...
ISSUED 254 PM CDT MON AUG 17 2009

MAIN CONCERNS THIS PACKAGE CONTINUE TO FOCUS AROUND PCPN CHANCES
NEXT 72-96HRS. MAIN ISSUE WITH THIS IS LOCATION OF WHERE PCPN WILL
BE MOST LIKELY THROUGH THE PERIOD.

NAM-WRF AND GFS SIMILAR OUT TO 48HRS BUT THEN DIFFER WITH SPEED OF
THE NEXT FRONT EXPECTED TO COME THROUGH THE CWA ON THURSDAY. THE
NAM IS THE SLOWER MODEL WITH THE REMAINDER ALL IN AGREEMENT.
PREFER THE GFS/ECMWF FASTER SPEED WITH THIS NEXT SYSTEM. IN THE MID
LEVELS THE MODELS LOOK VERY SIMILAR THROUGH THE PERIOD WITH
DEEPENING AND SPEED OF THE TROF IN THE PLAINS.

IN THE LONG TERM...ALL THE MODELS HAVE PATTERN CHANGING AS THE
TROF DEEPENS AND THE LOW LIFTS TO THE NORTHEAST THROUGH THE
PERIOD. BELIEVE THE OPERATIONAL ECMWF IS LITTLE OVERDONE AND TOO
AMPLIFIED FOR LATER IN THE PERIOD. THEREFORE PREFER AN ENSEMBLE/GFS
BLEND FOR THIS FORECAST.

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT

CONVECTION ONGOING IN WESTERN IL WILL CONTINUE TO MOVE EASTWARD
THROUGH THE EVENING. RADAR SIGNATURE AND TRENDS INDICATE THAT
CONVECTION WILL NOT DIMINISH AND WILL MAINTAIN STRENGTH AS IT
MOVES EAST. CONVECTION IN SRN HALF OF MO HAS COLDER TOPS AND WILL
CONTINUE AS WELL INTO SOUTHERN HALF OF IL...INCLUDING SE CWA. BEST
INSTABILITY/MOISTURE AND CONVERGENCE IS ALSO JUST AHEAD OF THE
SYSTEM...SO BELIEVE SUPPORT IS THERE FOR LIKELY OR HIGHER POPS
OVER GOOD PORTION OF THE CWA FOR THIS EVENING. THEN AS THIS
BOUNDARY MOVES EAST AND SOUTHEAST...POPS SHOULD DIMINISH TO CHANCE
CATEGORY. THIS FRONT WILL GET STALLED IN SOUTHERN IL AS IT
BECOMES PARALLEL WITH THE FLOW SO WILL HAVE TO HAVE HIGHER POPS
ALONG THE FRONT IN THE SOUTH THROUGH TOMORROW NIGHT.

THEN AS THE UPPER LEVEL PATTERN CHANGES AND THE MID LEVEL LOW
BEGINS TO DEVELOP IN THE NORTHERN PLAINS...A WAVE OR WARM FRONT
WILL LIFT NORTHWARD THROUGH THE WESTERN PORTION OF THE CWA AND
BRING ANOTHER ROUND OF CONVECTION FOR WED. THEN THE ASSOCIATED
COLD FRONT WITH THIS SYSTEM WILL DROP DOWN AND I NOT THE AREA FOR
WED NIGHT INTO THUR. DESPITE THE AREA BEING VERY CLOUDY THE NEXT
COUPLE OF DAYS...THERE SHOULD BE PLENTY OF
MOISTURE/INSTABILITY/DYNAMICS FOR THE POSSIBILITY OF STRONG STORMS
WITH THE PASSAGE OF THIS FRONT ON THURSDAY. TIMING OF THE FRONT
MAY BE LITTLE EARLY BUT MODERATE WIND DYNAMICS WILL MAKE THINGS
SOMEWHAT FAVORABLE DURING THE PERIOD.

THIS FRONT WILL THEN PUSH SOUTHEAST AND INTO THE OH RIVER VALLY BY
THUR AFTERNOON/EVENING. EVEN WITH QUICKER SPEED OF FRONT OVER THE
NAM-WRF...BELIEVE HANGING ONTO SOME CHC POPS IN THE SOUTHEAST HALF
OF THE CWA IS WARRANTED FOR THUR NIGHT. LIKELY WILL JUST BE THUR
EVENING BUT TOO EARLY TO GET CUTE WITH GRIDS AND WORDING.

TEMP GUIDANCE LOOKS REASONABLE IN THE SHORT TERM AND DAYTIME TEMPS
COULD BE WARM IN AREAS THAT HAVE SUNSHINE FOR A FEW HOURS.

LONG TERM...FRIDAY THROUGH MONDAY

EXTENDED PERIOD SHOULD BE DOMINATED BY NORTHWEST TYPE FLOW ALOFT
AND HIGH PRSS BUILDING INTO THE AREA. WRAP-AROUND FROM THE UPPER
LEVEL LOW COULD BRING SOME LIGHT SHOWERS TO THE AREA FRIDAY AND
WILL HAVE 20PCT POPS FOR THE DAY...WHICH WILL NOT SHOW UP IN THE
WORDING AT THIS TIME. DEPENDING ON HOW FAST THIS LOW LIFTS
NORTHEAST...THERE COULD BE ADDITIONAL DAYTIME SHOWERS SAT AND SUN.
FOR NOW...HAVE JUST INCREASED CLOUD COVER TO HANDLE AND WILL NOT
ADD POPS JUST YET.

TEMPS WILL BE COOLER WITH THE NORTHWESTERLY FLOW THROUGH THE
PERIOD. MEX GUIDANCE LOOKS REASONABLE WITH THIS.

AUTEN
&&

.AVIATION...
ISSUED 1233 PM CDT MON AUG 17 2009

MAIN CONCERNS FOR THIS TAF PERIOD INVOLVE THE FIRST 6-9 HOURS OF
THE FORECAST. AREA OF SHOWERS AND THUNDERSTORMS IN MISSOURI IS
PUSHING EASTWARD...AHEAD OF A SLOW MOVING COLD FRONT. TRIED TO
TIME THE MVFR CONDITIONS TO A 3-4 HOUR PERIOD DUE TO LOWER
VISIBILITIES AND CEILINGS. BULK OF SHOWERS/STORMS SHOULD BE EAST
OF THE TAF SITES BY 00Z...BUT WILL LINGER NEAR KCMI FOR A COUPLE
MORE HOURS.

AFTERWARD...HAVE SOME CONCERNS FOR MVFR VISIBILITIES OVERNIGHT AS
WINDS BECOME LIGHT. POTENTIAL EXISTS FOR ANOTHER ROUND OF
SHOWERS/STORMS TUESDAY MORNING...BUT THIS IS CURRENTLY FORECAST BY
THE MODELS TO REMAIN JUST SOUTH OF THE TAF SITES.

GEELHART
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ILZ027>031-
036>038-040>043-047>051.

&&
Hazardous weather outlook, Aug 17, 3:21 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
321 PM CDT MON AUG 17 2009

ILZ027>031-036>038-181200-
FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
321 PM CDT MON AUG 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL ILLINOIS THROUGH
TONIGHT...AS A SLOW MOVING FRONTAL BOUNDARY PUSHES INTO THE
REGION. SOME OF THE EVENING STORMS MAY PRODUCE STRONG WIND
GUSTS...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE SLOW MOVING FRONTAL BOUNDARY AND A SERIES OF UPPER LEVEL
DISTURBANCES WILL CONTINUE TO BRING PERIODIC CHANCES OF
THUNDERSTORMS TO THE REGION FROM TUESDAY INTO THURSDAY. SOME OF
THE STORMS WEDNESDAY AND WEDNESDAY NIGHT MAY BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ILZ040>057-061>063-066>068-071>073-181200-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MASON-
MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCHUYLER-SCOTT-
SHELBY-VERMILION-
321 PM CDT MON AUG 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORM CHANCES WILL CONTINUE INTO TONIGHT...AS A SLOW
MOVING FRONTAL BOUNDARY PUSHES INTO THE REGION. SOME OF THE STORMS
THIS EVENING MAY PRODUCE DAMAGING WIND GUSTS...AND HEAVY RAINFALL
IS ALSO POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE SLOW MOVING FRONTAL BOUNDARY AND A SERIES OF UPPER LEVEL
DISTURBANCES WILL CONTINUE TO BRING PERIODIC CHANCES OF
THUNDERSTORMS TO THE REGION FROM TUESDAY INTO THURSDAY. SOME OF
THE STORMS WEDNESDAY AND WEDNESDAY NIGHT MAY BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

GEELHART

In the hours before

Local storm report, Aug 17, 10:36 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1036 AM CDT MON AUG 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 SW ATHENS             39.94N 89.75W
08/17/2009  M1.54 INCH       MENARD             IL   CO-OP OBSERVER

            24-HOUR TOTAL

0700 AM     HEAVY RAIN       2 N ATHENS              39.99N 89.72W
08/17/2009  M1.74 INCH       MENARD             IL   CO-OP OBSERVER

            24-HOUR TOTAL

0700 AM     HEAVY RAIN       JACKSONVILLE            39.73N 90.23W
08/17/2009  M1.90 INCH       MORGAN             IL   CO-OP OBSERVER

            24-HOUR TOTAL

0700 AM     HEAVY RAIN       LEWISTOWN               40.40N 90.16W
08/17/2009  M1.58 INCH       FULTON             IL   CO-OP OBSERVER

            24-HOUR TOTAL

0700 AM     HEAVY RAIN       MARIETTA                40.50N 90.39W
08/17/2009  M2.10 INCH       FULTON             IL   CO-OP OBSERVER

            24-HOUR TOTAL

0700 AM     HEAVY RAIN       2 SW PETERSBURG         39.99N 89.88W
08/17/2009  M2.53 INCH       MENARD             IL   CO-OP OBSERVER

            24-HOUR TOTAL

0700 AM     HEAVY RAIN       WINCHESTER              39.63N 90.46W
08/17/2009  M3.02 INCH       SCOTT              IL   CO-OP OBSERVER

            24-HOUR TOTAL

0200 AM     HEAVY RAIN       BROADLANDS              39.91N 88.00W
08/17/2009  M2.81 INCH       CHAMPAIGN          IL   MESONET

            COCORAHS REPORT

0800 AM     HEAVY RAIN       3 SW EMDEN              40.27N 89.53W
08/17/2009  M2.04 INCH       LOGAN              IL   MESONET

            24-HOUR TOTAL. COCORAHS REPORT

0900 AM     HEAVY RAIN       5 NW ATLANTA            40.31N 89.30W
08/17/2009  M2.00 INCH       LOGAN              IL   MESONET

            COCORAHS REPORT

0600 AM     HEAVY RAIN       MURRAYVILLE             39.58N 90.25W
08/17/2009  M1.91 INCH       MORGAN             IL   MESONET

            COCORAHS REPORT

0630 AM     HEAVY RAIN       WAVERLY                 39.59N 89.95W
08/17/2009  M1.55 INCH       MORGAN             IL   MESONET

            COCORAHS REPORT

&&

GEELHART
Special weather statement, Aug 17, 2:49 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
249 PM CDT MON AUG 17 2009

ILZ036-040-041-047-048-172030-
CASS-FULTON-MASON-MENARD-SCHUYLER-
249 PM CDT MON AUG 17 2009

...SIGNIFICANT WEATHER ALERT FOR CASS...NORTHWESTERN MENARD...
SOUTHEASTERN SCHUYLER...SOUTHWESTERN FULTON AND SOUTHWESTERN MASON
COUNTIES UNTIL 330 PM CDT...

AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEARDSTOWN...MOVING NORTHEAST AT 30 MPH.

WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  VIRGINIA...
  BROWNING...
  CHANDLERVILLE...
  BATH...
  KILBOURNE...

OTHER LOCATIONS AFFECTED INCLUDE...SNICARTE AND OAKFORD.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4011 9065 4031 9021 4005 8980 3988 9029
      3989 9044
TIME...MOT...LOC 1949Z 240DEG 26KT 3998 9037

GEELHART
Local storm report, Aug 17, 3:09 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
309 PM CDT MON AUG 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FUNNEL CLOUD     1 S ARMINGTON           40.33N 89.31W
08/17/2009                   LOGAN              IL   PUBLIC

            RELAYED BY LOCAL COUNTY EMA

&&

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 3:03 AM CDTFlash Flood WatchILXCass, DeWitt, Fulton, Knox, Logan, McLean and 11 more12 hr
Aug 17, 2:49 PM CDTSpecial Weather StatementILXCass41 min
Aug 17, 4:33 PM CDTAreal Flood AdvisoryILXLogan, Sangamon3 hr
Aug 17, 4:48 PM CDTAreal Flood AdvisoryILXDeWitt, Logan, McLean, Tazewell, Woodford3 hr
Aug 17, 5:18 PM CDTAreal Flood AdvisoryILXDeWitt, Macon3 hr
Aug 17, 6:41 PM CDTAreal Flood AdvisoryILXVermilion4 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.